• question-icon

    How can folliculitis in the head be treated?

default
Posted on Tue, 4 Jul 2017 in Skin Hair and Nails
Question: hi doctor, I have this pimples in my head on both sides and back
doctor
Answered by Dr. Ornela Ademovi 1 hour later
Brief Answer:
Folliculitis

Detailed Answer:
Hello,

I understand your concern. It looks like folliculitis, an infection of the hair follicle (root). It is most probably cause by shaving your hair with a non sanitized razor. In such case, opting for a different hair cut technique would be the reasonable thing to do. Frequent shampooing is recommended.
If you have oily hair or dry scalp, it could also be cause be seborrheic dermatitis, which is causes the scalp pores to clog. Shampooing your hair with a gentle shampoo on a daily basis should help solve the problem.
Dairy products and certain foods are also known to cause pimples and zits on the scalp. Identifying the culprit by removing one food at a time from your diet is an effective and cheap way to figure it out.
If the pimples are itchy, it could be lice or a fungal infection, in which case lice shampoo or antifungal treatment is the way to go.
Lastly, stress and anxiety and scratching your head with unclean finger nails can also be a possible cause.
If none of these reasons apply in your case and the problem persists without relief, please see a dermatologist for further investigation.
I hope this helps.
Wishing you good health and all the best.


Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Ornela Ademovi 23 hours later
there is something that I can buy to put on, because is no going away, I have this for 10 days already
doctor
Answered by Dr. Ornela Ademovi 9 hours later
Brief Answer:
Antibiotic ointment

Detailed Answer:
You can get an over the counter antibiotic combination ointment containing Bacitracin and Polimyxin B, called Polysporin. Both antibiotics contained in this ointment cover a very large range of bacteria.
Shampoo and thoroughly dry your hair before applying the ointment on the affected area, twice per day.

I hope this helps. Please report back after using it for a few days.

Wishing you good health and all the best.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Ornela Ademovi

General & Family Physician

Practicing since :2004

Answered : 738 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Stress

doctor1 MD

Yes. I have a yeast infection (@48 it is caused from stress) first time in years, I used mixonazole tablet for day or night. Have had a reaction. (...

doctor1 MD

Hi, i m have recently started taking eglonyl due to severe stress and lack of sleep. My blood was abnormally high so my doctor also prescribed...

doctor1 MD

I had slight giddiness or rather lightheadedness accompanied by extreme tiredness some 5 months back which lasted for 3 or four days. . Took vertin...

doctor1 MD

hi
i am 29 yrs old male unmaaried and mech engineer. i feel weak erection and often in stress and anxiety. due to that i found some disorders a my...

doctor1 MD

Hi Doctor, I want to improve my brain performance, so visited Ayurvedic doctor to take the swarna bhasma,i am little obese and having snoring...

doctor1 MD

hi i m facing sleep disturbance since last 8 years i feel too much pressure over and behing myleft ears may be it leads to stress and breaks my...

doctor1 MD

I have low body temperature, and am concerned that my thyroid may be not working optimally. My TSH is 4.13. If I reduce the stress in my life, will...

Get personalised answers from verified doctor in minutes across 80+ specialties

141 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ornela Ademovi
  • Q - What causes weight gain while on Ontrintellix?

  • Q - Suggest treatment for loss of vision and vomiting

  • Q - Suggest treatment for metastatic melanoma

  • Q - What causes joint pain while on Requip?

  • Q - What causes redness and painful swelling in the eyes?

  • Q - What does my ultrasound scan report indicate?

  • Q - Suggest treatment for painful rash on the waist

  • Q - Does long term use of steroids affect a person's immune system?

  • Q - Suggest treatment for leg cramps and shortness of breath

  • Q - What do my creatine levels in blood indicate?

backtotop2